# SDR DLM88001591

- Difficulty date: August 17, 2000
- Submitted: August 22, 2000
- Operation: Air carrier
- Aircraft: N985DL
- Make and model: Doug MD-88
- Aircraft serial: 53312
- Aircraft time: 25,630 hours, 20,287 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Contaminated
- Location: A/C Pack
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 635 AIR TURNBACK AFTER F/A''S REPORTED STRONG SMELL OF SMOKE IN CABIN.  ON DESCENT F/A''S REPORTED SMELL RETURNED.  PRIOR TO LIFTOFF CAPT NOTICED A MYLAR BALLOON DRIFT BY HIS WINDOW.  C/C INSPECTED INLET AND EXHAUST ON RT AND LT ENGS AND FOUND MYLAR BALLOON IN RT INLET.  REMOVED SAME, CHECKED AND SVC LT   AND RT ACM, CHECKED 8 AND 13 STAGE DOMES.  NO OIL FOUND.  CLEANED APU INLET DOOR, REPLACED LT AND RT WATER SEPARATOR BAGS.  RAN ENGS PER PFHB WITH PACKS ON, ALL NORMAL AND NO SMELL NOTED.
